Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Sep 20, 2021, 10:55 PM CDT for 4 counties in Missouri. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2021, 10:55 PM CDT (03:55 UTC)
- Expired
- Sep 21, 2021, 12:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.75 in
- Wind
- 50
Counties Barry County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 11:00 PM CDT | TSTM WND GST 43 | Neosho, MO | MESONET STATION EW4150 NEOSHO. |
| Sep 20, 11:15 PM CDT | TSTM WND DMG | 4 N Anderson, MO | SEVERAL TREES AND LIMBS DOWN ACROSS NORTHERN MCDONALD COUNTY NEAR AND NORTH OF ANDERSON. TIME ESTIMATED. |
| Sep 20, 11:30 PM CDT | HAIL 0.88 | 3 Se Goodman, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
048
WWUS83 KSGF 210355
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1055 PM CDT Mon Sep 20 2021
MOZ093>095-101>103-210500-
Barry MO-Newton MO-McDonald MO-Lawrence MO-Christian MO-Stone MO-
1055 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of eastern Newton,
northwestern Christian, northwestern Stone, McDonald, northern Barry
and Lawrence Counties through MIDNIGHT CDT...
At 1055 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Miller to near Goodman to 6 miles
northeast of Grove. Movement was south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Neosho... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... Cassville...
Marionville... Granby...
Anderson... Noel...
Dodge... Crane...
Pierce City... Goodman...
Purdy... Billings...
South West City... Pineville...
Exeter... Miller...
This includes the following highways...
Interstate 44 between mile markers 33 and 56.
Interstate 49 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3650 9462 3673 9462 3680 9453 3705 9411
3705 9406 3708 9406 3728 9372 3713 9360
3710 9361 3710 9358 3692 9345 3650 9417
TIME...MOT...LOC 0355Z 337DEG 14KT 3719 9377 3676 9451 3664 9467
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Sep 20, 6:11 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 20, 6:11 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Springfield MO 611 PM CDT Mon Sep 20 2021 .SHORT TERM...(This afternoon through Tuesday) Issued at 1241 PM CDT Mon Sep 20 2021 Main concern will be storms/severe weather chances tonight. A strong shortwave that now extends form the Dakotas to the central/eastern Rockies will moves slowly east and support a strong cold frontal passage for our area tonight. While overall better shear/lift will be to the north, instability farther south will be present with some increase in lift this evening as 5H height falls move into the region. Expect to see convection develop northeast to southwest along the front this evening after 00z/7pm as it moves into far southeast Kansas and west central/southwest MO. With good surface heating ahead of the front this afternoon, guidance soundings indicate good low level lapse rates/deep mixing in the 0-3km layer into the early evening hours. Some dry air aloft will mix down and this may also help limit initial development. However, consensus guidance does produce mlcapes 1000-1500 j/kg just ahead of the front with 0-6km bulk shear of 30-35kts over the northern cwfa and about 20-25kts over far southern MO. Linear storm organization, especially over our west central- central MO counties, support and severe wind risk and maybe hail with stronger updrafts. The loss of daytime sfc heating by late evening should help limit the severe risk after midnight as convection continues to move east-southeast into south central MO. Rainfall is needed with recent dry conditions, so we don't expect much of a excessive rain/flooding risk. Much cooler fall-like weather is expected Tuesday with some lingering showers over southern MO, especially in the morning. Clouds should gradually clear from west to east during the day, but linger over our eastern counties for much of the day. .LONG TERM...(Wednesday through Sunday) Issued at 1241 PM CDT Mon Sep 20 2021 Wednesday-Thursday: The upper trough will move through early Wednesday and develop a cutoff low over MI/OH Wednesday night while an upper ridge moves into western Plains. Sfc high pressure will shift into the eastern KS/MO late Wednesday- Wednesday night with dry weather. With the sfc ridge axis right over the area by daybreak Thursday, we should see very cool temperatures with lows in the 40s with some readings near 40 possible over our eastern counties. Friday-Weekend: With the early week front moving all the way to the Gulf coast, moisture will be lacking. Another front will move through the region late Friday-Friday night as a shortwave moves southeast through the upper Midwest and Great Lakes. This next front should move through dry and have only a limited affect on temperatures. We should see a warming trend over the weekend with low daytime humidity as sfc high pressure shifts east of the area Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 604 PM CDT Mon Sep 20 2021 For the 00z TAFS, cold front was pushing into eastern Kansas and northwest MO as of 23z. Convection was developing along this frontal boundary from northeast to southwest. As the front moves southeast, additional development is expected further south along the front and should impact all 3 TAF sites from mid to late evening and into part of the overnight hours. Winds will switch to the northwest then north behind the front and will eventually become gusty during the daytime on Tuesday. Should maintain VFR conditions ahead of the convection, but once convection begins, expect a predominant MVFR with some brief IFR. Convection at JLN between 02z-07z, SGF between 03z and 08z and BBG between 05z and 12z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Sep 20, 7:46 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 746 PM CDT Mon Sep 20 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 746 PM CDT Mon Sep 20 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Scattered showers and thunderstorms along a cold front will continue to slowly push southeast into the area tonight. Some of these storms in central and west central Missouri may become severe with large hail to the size of golf balls and wind gusts in excess of 60 mph through the late evening. The storms should diminish in intensity later on in the evening with the loss of daytime heating and lowering instability. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few lingering thunderstorms will be possible across south central Missouri Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Sep 20, 6:52 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
652 PM CDT Mon Sep 20 2021
KSZ073-MOZ066-210015-
Bourbon KS-Vernon MO-
652 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northeastern Bourbon
and northwestern Vernon Counties through 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fulton, or 11 miles south of Mound City, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Scott... Fulton...
Redfield... Richards...
Mapleton... Metz...
Stotesbury... Hammond...
Devon... Harding...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Kansas...and west central Missouri.
&&
LAT...LON 3803 9488 3804 9477 3804 9461 3805 9461
3806 9449 3805 9448 3806 9442 3785 9446
3783 9490
TIME...MOT...LOC 2351Z 262DEG 25KT 3798 9478
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RunnelsSpecial weather statement, Sep 20, 7:48 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
748 PM CDT Mon Sep 20 2021
KSZ097-210115-
Crawford KS-
748 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of southern Crawford
County through 815 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Mccune, or 7 miles southwest of Girard, moving
east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Cherokee... Mulberry...
Chicopee... Mccune...
Franklin... Beulah...
Opolis... Yale...
Ringo... Lone Oak...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3749 9502 3755 9462 3734 9462 3734 9507
3737 9508
TIME...MOT...LOC 0048Z 273DEG 18KT 3744 9494
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RunnelsSpecial weather statement, Sep 20, 10:01 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
1001 PM CDT Mon Sep 20 2021
MOZ088-093-210400-
Jasper MO-Newton MO-
1001 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of Newton and southern
Jasper Counties through 1100 PM CDT...
At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joplin, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Joplin... Carthage...
Neosho... Webb City...
Carl Junction... Galena...
Oronogo... Seneca...
Granby... Carterville...
Duquesne... Sarcoxie...
Duenweg... Diamond...
Loma Linda... Airport Drive...
Leawood... Silver Creek...
Shoal Creek Drive... Saginaw...
This includes the following highways...
Interstate 44 between mile markers 0 and 32.
Interstate 49 between mile markers 15 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3676 9445 3678 9462 3727 9462 3714 9405
3707 9406 3675 9421
TIME...MOT...LOC 0300Z 274DEG 20KT 3707 9457
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergSpecial weather statement, Sep 20, 10:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1055 PM CDT Mon Sep 20 2021
MOZ093>095-101>103-210500-
Barry MO-Newton MO-McDonald MO-Lawrence MO-Christian MO-Stone MO-
1055 PM CDT Mon Sep 20 2021
...Strong thunderstorms will impact portions of eastern Newton,
northwestern Christian, northwestern Stone, McDonald, northern Barry
and Lawrence Counties through MIDNIGHT CDT...
At 1055 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Miller to near Goodman to 6 miles
northeast of Grove. Movement was south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Neosho... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... Cassville...
Marionville... Granby...
Anderson... Noel...
Dodge... Crane...
Pierce City... Goodman...
Purdy... Billings...
South West City... Pineville...
Exeter... Miller...
This includes the following highways...
Interstate 44 between mile markers 33 and 56.
Interstate 49 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3650 9462 3673 9462 3680 9453 3705 9411
3705 9406 3708 9406 3728 9372 3713 9360
3710 9361 3710 9358 3692 9345 3650 9417
TIME...MOT...LOC 0355Z 337DEG 14KT 3719 9377 3676 9451 3664 9467
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:01 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 59 min |
| Sep 20, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 39 min |
| Sep 20, 11:18 PM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Sep 20, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 48 min |
| Sep 20, 11:44 PM CDT | Special Weather Statement | SGF | Barry, Christian, Stone | 31 min |
| Sep 21, 12:18 AM CDT | Special Weather Statement | SGF | Christian, Webster | 42 min |
| Sep 21, 12:31 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 33 min |
| Sep 21, 12:46 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 47 min |
| Sep 20, 7:48 PM CDT | Special Weather Statement | SGF | Crawford | 27 min |
| Sep 20, 8:21 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 39 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.